Senol Kobak* Pages 107 - 109 ( 3 )
Background: Rheumatoid arthritis (RA) is a chronic inflammatory disease characterized by joint and systemic involvement. Tofacitinib is a JAK- inhibitor that is an effective agent in the treatment of active RA. Varicella zoster virus(VZV) reactivation is among the most important adverse effects of tofacitinib. Ramsay-Hunt syndrome(RHS) is a rare clinical condition that develops as a result of VZV reactivation and progresses with hearing loss, dizziness, and facial nerve paralysis.Objective: To present a case of Ramsay-Hunt syndrome due to varicella zoster reactivation in a RA patient using tofacitinib. Case Report: A 63-year-old female RA patient under tofacitinib treatment was admitted to the rheumatology outpatient clinic due to widespread skin rashes on her face and ear, and hearing loss. On inspection widespread erythematous, vesicular rashes on the left side of the face, lips, around the eye and in the ear, and mild facial paralysis on the left side were detected. On laboratory investigations, acute phase reactants were increased. Serological study for specific antibodies against varicella zoster virus showed higher titers. Dermatology and ear nose throat specialist consultations were performed, and varicella zoster lesions on the left inner ear, face, and mild facial paresis were considered. According to clinical and laboratory findings, the patient was diagnosed with RHS triggered by tofacitinib. Tofacitinib and methotrexate were discontinued, and intravenous acyclovir was started. On the control examination, the patient's skin lesions and facial nerve paralysis regressed. Conclusion: Herein, we reported the fırst case of tofacitinib-induced RHS in a patient with RA. This may be another side effect of biologic treatment. New studies are needed on this subject.
Tofacitinib, ramsay-hunt syndrome, varicela zoster, rheumatoid arthritis, Lesions, rheunatology.
Department of Rheumatology, Istinye University Faculty of Medicine, LIV Hospital, Istanbul